Go Back   NeuroTalk Support Groups > >

Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.

Gabapentin Withdrawal Hell- new to forum

Reply
 
Thread Tools Display Modes
Old 10-22-2017, 05:55 AM   #11
John Nevro User
Junior Member
 
Join Date: Oct 2017
Location: Connecticut
Posts: 23
My Mood: Gabapentin Withdrawal Hell- new to forum
Default

Quote:
Originally Posted by Ruth Jerks a Lot View Post
Did you get off Gabapentin successfully? I thought I would find more people in this forum. I am 68, failed on Neurontin at age 59. All of my muscles hurt because Gabapentin gave me an uncontrollable movement disorder, which began in 2008. My doctor sent me to a psychiatrist. I told him that I was thinking about finding an escape hatch from this terrible condition. He gave me Lamotrigine, (another anticonvulsant) which came in a 25 mg pill, but he didn't want me to take that much. He wanted me to cut it into tiny pieces and take the smallest bit, once a day. I had to take this for a week before taking 2 small bits. I didn't know what he was watching for until I started laughing instead of crying. That psychiatrist was wise not to start a patient on what was the recommended starting dose. The point is that Gabapentin is also an anticonvulsant and they make patients start at a ridiculous high dose, not even taking into consideration your weight, or test for sensitivity. My introduction period was only 2 consecutive doses, 300 mg, and I immediately had an onset of a terrible movement disorder within an hour of the 2nd dose, and immediately called the pharmacist and the doctor. The nurse said, "Side effects always wear off." Not in my case. - I found a report from Gabapentin clinical trials that admitted that Gabapentin can cause twitching and choreoathetosis, during the introduction period. (My right hand developed Choreoathetosis within 6 weeks of the movement disorder.) Then they claimed that it would wear off within 10 weeks, after dosage reduction, and said this happened to epileptic patients who had prior brain surgery. I didn't have either problem. - I hope you have found something for your RLS. I stuff a pillow along my right leg which seems to control leg movements at night. I also found that 2.5 mg of Zolpidem, and 0.5 Alprazolam, and 3 mg of Tizanadine, helps me sleep, but nothing helps during the day.
I guess it depends what condition you have. I have none of these effects from Gabepentin. I can just stop taking, and all I feel is much more pain, and that horrid electrical short circuit feeling, that I had before I started taking it.

I also take 2 mgs. of Alprazolam a day, and boy, that really helps. I found Tizanadine to be utterly useless. I do not know what your condition is. This may not be the right drug for you. I have 10 ruptured discs , 5 fused, but all have caused nerve damage, so I have nerves firing off, and the Gabepentin really helps calm that. I guess it depends on what you have, but this is what Gabepentin works bet at, quelling the errant signals. If you get overly sleepy, you are taking way to much. It is a really easy drug to self adjust too. Just don't take more unless you contact your doctor. This has been my experience, and I have used this stuff on and off for 0ver 10 years, sometimes just stopping, then coming back to it as I realized non of the other crap(Cymbalta, Lyrica) they were giving me worked. Morphine works the best, but now with the anti-Morphine bandwagon, and all the right and left wing nuts, we in the middle, suffering, are taking the few things that help us away. I worked in the defense industry all my life, and got my but handed to me in a cap, when I got injured, and it was "see ya later". We're all in a pickle o this. It's self evident in this forum.
John Nevro User is offline   Reply With Quote
"Thanks for this!" says:
backpack (05-29-2018)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
In Neurontin/Gabapentin Hell Adamo New Member Introductions 135 01-26-2014 07:56 PM
Mirapex withdrawal hell horsemom8 Parkinson's Disease 7 07-16-2012 12:35 PM
MG Hell Pippi Myasthenia Gravis 13 08-02-2009 10:19 PM
The Hell With It tommywrestler Traumatic Brain Injury and Post Concussion Syndrome 7 06-03-2009 12:15 AM
Mad As Hell WickedGood Reflex Sympathetic Dystrophy (RSD and CRPS) 24 08-01-2007 12:26 AM


All times are GMT -5. The time now is 01:35 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy